Sinemet help please!

Hi

I’d be really grateful for a few words of wisdom please.

I’ve been living with Parkinson’s Disease years for well over a dozen years now. I’m 60 and have just moved from full time to part time working (my employer has been fantastic with a whole range of work related adjustments). I’m still positive - on most days anyway.

Over the years I’ve moved through a whole range of different medication and landed on Sinemet Plus about three years ago. I’m on 3 x 25/100 and 1 x rasagaline each day.

It’s been working really well for me until recently. All of a sudden I started to really struggle and after chatting with my fantastic Parkinson’s nurse, the dose was switched up to 4 x 25/100 daily.

Forever the optimist I thought that would fix things - but I’m still struggling at the end of each dose and my off periods are more pronounced.

I know it’s just the condition deteriorating- but it’s the step up in speed and lack of response to the daily extra tablet that has surprised me.

Has anybody else experienced anything like this? If so, how did you cope with it? Did things get any better?

Grateful for any advice to help me make sense of what to do next. I will chat to my nurse again but wanted some informed views to help me first.

Thanks

Hi Saddlers been on sinemet plus 4xa day for good few years mine not working so well so starting on stalevo next week which is sinemet with something to give it a boost will be trying it for a month will let you know how it goes though noticed few people coming off it on forum
Pete

1 Like

Hi Saddlers

My wife has been on 5 sinemet a day plus 2 slow release sinemet which she has 1 in the morning and 1 in the evening and it does help but she believes your body gets used to them then it does feel like your wearing down.
Everybody with Parkinsons has different ways on how to cope especially on the medication needs.

I hope you get this sorted soon. Good luck

1 Like

Thanks for your responses- I’d really love to hear about the Stavropol boost. Be really grateful to hear how things go.

Hi there, if your Sinimet plus doesn’t feel as if it is working, are you sure you have the genuine make made by Merck Sharp & Dohme Ltd, or are they a generic? Also when do you actually take your Rasagaline, I was told to take it in the evening to get the best benefit from it. I have had parky now for ten years and was started on Ropinirole XL slow release, then Sinimet was added November last year, with Rasagaline in February this year. We are all different the way we react to the different drugs so I hope you manage to get a happy medium with yours

sheffy

Sheffy

Thanks for this. The latest tablets are definitely branded but it made me wonder if the last batch was generic: I’ll watch out for that. Now as far as the rasagaline goes I take it first thing. I’m going to try switching the timing and see how it goes. No harm in giving it a whirl!

Hi Sinemet help please, I think you are experiencing a decrease in the effectiveness of L-dopa and the decarboxylase inhibitor in Sinemet plus because you are building up a tolerance with the release of a substance called 3-0-Methyldopa. This is described in the article in the Journal of pharmacology and clinical toxicology by John Dobbs, Sylvia Dobbs, Clive Walker, Andre Charlotte, and David Taylor published 24th of June 2017 under the title ‘time lag between establishing clinical pharmacology principles and advances in practice… The case of tolerance to Levodopa’
Tolerance is described as the need to increase the dose of a drug to obtain an effect previously seen in a lower dose. Probably best to discuss with your consultant and clinical pharmacologist. And perhaps consider a dopamine agonist like Rotigotine (neupro patches).
I attend the research clinic of John and Sylvia Dobbs at Kings/Maudsley which is looking at the drivers of Parkinson’s disease within the brain gut axis. I am therefore aware of this research and have tried to avoid L-dopa at the moment. With good wishes David Beales